Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 13, 2007, 8:24 AM HST for Kalawao County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2007, 8:24 AM HST (18:24 UTC)
- Expired
- Jun 13, 2007, 3:30 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 131824 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 824 AM HST WED JUN 13 2007 ...STRONG WINDS OVER MOUNT HALEAKALA ON MAUI... .TRADE WINDS ENHANCED BY THE MOUNTAIN TOPOGRAPHY WILL LIKELY CONTINUE THROUGH TONIGHT. HIZ022-140730- /O.NEW.PHFO.WI.Y.0027.070613T1824Z-070614T1600Z/ HALEAKALA SUMMIT- 824 AM HST WED JUN 13 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. SUSTAINED WINDS OF AROUND 35 MPH WITH HIGHER GUSTS IS EXPECTED ON MOUNT HALEAKALA TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CRAIG
1 follow-up statement
000 WWHW70 PHFO 140130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST WED JUN 13 2007 HIZ022-140230- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-070614T1600Z/ HALEAKALA SUMMIT- 330 PM HST WED JUN 13 2007 ...WIND ADVISORY IS CANCELLED... WINDS ON TOP OF MOUNT HALEAKALA HAVE DIMINISHED...AND ARE EXPECTED TO STAY BELOW ADVISORY LEVELS. THIS WIND ADVISORY IS NO LONGER NEEDED. $$ CRAIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 13, 4:00 AM HST, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 4:00 AM HST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED JUN 13 2007 .SYNOPSIS...TRADE WINDS WILL PICK UP SLIGHTLY TONIGHT THROUGH THE REST OF THE WEEK AS A RIDGE OF HIGH PRESSURE NORTH OF THE ISLANDS STRENGTHENS A LITTLE. CLOUDS AND SHOWERS CARRIED BY THE WINDS WILL AFFECT OUR AREA AT TIMES. && .DISCUSSION...THE BAND OF CLOUDS THAT WAS JUST EAST OF THE ISLANDS LAST EVENING HAS REACHED MAUI EARLY THIS MORNING. ITS WESTWARD PROGRESSION HAS SLOWED QUITE A BIT...AS THE CLOUD LEVEL WINDS HAVE BECOME MORE SOUTHEAST. IN FACT...CLOUD PLUME FROM THE BIG ISLAND HAS BEEN EDGING NORTH EARLY THIS MORNING AND MAY REACH THE WESTERN ISLANDS LATER TODAY. RADAR INDICATE THERE ARE SOME SHOWERS ASSOCIATED WITH THE PLUME...THOUGH NOT TOO SURE IF THESE WILL REACH OAHU. KAUAI AND NIIHAU MAY HAVE A BETTER CHANCE ON SEEING THESE SHOWERS LATER TODAY. AN UPPER LEVEL LOW REMAINS JUST SOUTHWEST OF THE ISLANDS THIS MORNING. THERE IS STILL A CONCERN IF THIS LOW WILL LEAD TO A SLIGHTLY MORE UNSTABLE AIR MASS OVER THE ISLANDS. ON THE OTHER HAND...MORNING LIHUE AND HILO SOUNDING BOTH STILL SHOW A FAIR GOOD INVERSION...WITH LOW LEVEL MOISTURE EXTENDING TO ABOUT 8K FEET ON THE HILO SOUNDING AND TO ABOUT 6K FEET ON THE LIHUE SOUNDING. BELIEVE THERE IS STILL POTENTIAL FOR THE AIR MASS OVER OUR AREA TO BECOME A LITTLE MORE UNSTABLE AS LONG AS THE LOW LINGERS IN OUR VICINITY. THUS HAVE CONTINUED THE LITTLE HIGHER POPS FOR OUR AREA THROUGH THURSDAY...EXCEPT FOR THIS MORNING. A HIGH PRESSURE FAR NORTHEAST WITH ITS ASSOCIATED RIDGE EXTENDING WESTWARD WILL MAINTAIN TRADE WINDS TO OUR AREA THROUGH THE PERIOD. THIS HIGH IS STILL EXPECTED TO STRENGTHEN SLIGHTLY IN A DAY OR SO THEN MOVE WEST AND WEAKEN. A RIDGE WILL STILL PERSIST TO THE NORTH THROUGH THE REST OF THE WEEK. STILL EXPECT A SLIGHT BOOST TO THE TRADES AS THE EVENT UNFOLDS...THOUGH THE WINDS WILL NOT BE STRENGTHENING AS MUCH AS PREVIOUSLY THOUGHT. AFTER ALL...IT IS STILL TRADE WIND WEATHER FOR OUR AREA THROUGH THE PERIOD...THOUGH THE CLOSE PROXIMITY OF AN UPPER LEVEL LOW SURE HAS THE POTENTIAL TO SPOIL THE FORECAST A BIT FOR THE NEXT COUPLE OF DAYS. && .MARINE... A SERIES OF SOUTH SWELLS WILL MAINTAIN MODERATE SURF ALONG SOUTH FACING SHORES THROUGH THE REST OF THE WEEK WITH THE LARGEST SURF EXPECTED THURSDAY AND FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && HUI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.